Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2004, 4:53 AM CDT for Knox County, Illinois. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2004, 4:53 AM CDT (09:53 UTC)
- Expired
- May 7, 2004, 6:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Knox County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:00 AM CDT | TSTM WND DMG | Altona, IL | TREES AND POWER LINES DOWN |
| May 7, 5:00 AM CDT | TSTM WND DMG | Altona, IL | TREES AND POWER LINES DOWN |
| May 7, 5:00 AM CDT | TSTM WND DMG | Altona, IL | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WUUS53 KILX 070953 SVRILX ILC095-071100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 453 AM CDT FRI MAY 7 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 600 AM CDT * AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RIO...OR ABOUT 14 MILES NORTH OF GALESBURG...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ONEIDA ALTONA WATAGA VICTORIA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4126 9045 4109 9054 4093 9000 4112 9000 $$ EH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:59 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 7, 2:59 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 259 AM CDT FRI MAY 7 2004 .DISCUSSION... PLENTY OF CHALLENGES CONTINUE WITH FRONT ACROSS CWA NEXT 24 HRS WITH TEMPERATURES...POSSIBLE PRECIPITATION AND SEVERE STORMS. SHORT TERM...TODAY THROUGH SUNDAY... LATEST SURFACE ANALYSIS PLACES SURFACE STATIONARY FRONT ACROSS LAKE ERIE SOUTHWEST INTO NORTH CENTRAL ILLINOIS AND SOUTHWEST INTO CENTRAL PLAINS STATES. LATEST 0615Z IR SATELLITE PLACES SOME MID AND LOW CLOUDS ACROSS GREAT LAKES SOUTHWEST INTO NORTHERN MISSOURI. LATEST 0615Z WATER VAPOR IMAGE PLACES A SHORT WAVE ACROSS NORTHWEST OHIO. LATEST 0634Z KDVN INDICATES SCATTERED THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL IOWA. SOME DIFFERENCES NOTED BETWEEN GFS AND ETA ON HANDLING FRONT AND ELECTING TO GO WITH A BLEND AT THIS TIME. MODELS MAINTAINS H50 RIDGE ACROSS SOUTHEAST U.S BY 00Z SAT. H50 TROUGH DEVELOPS ACROSS PLAINS STATES BY 00Z SUN...AND WEAK H50 TROUGH IS ACROSS UPPER MIDWEST BY 12Z SUN. MODELS MOVE SFC HIGH PRESSURE ACROSS UPPER MIDWEST SOUTHEAST INTO GREAT LAKES REGION AND MOVES SURFACE FRONT SOUTH ACROSS CWA THIS MORNING. AS SFC LOW DEVELOPS ACROSS PLAINS STATES SURFACE FRONT BEGINS TO LIFT TO ACROSS NORTHERN ILLINOIS BY 00Z SUN. TIME/HEIGHT CROSS SECTIONS INDICATES FAIRLY HIGH LOW AND MID LEVEL RH ACROSS NORTHERN AND CENTRAL CWA THROUGH 00Z SAT. THEN TIME/HEIGHT CROSS SECTIONS MAINTAINS SOME DECENT RH AT LOW AND MID LEVEL RH FROM 00Z SUN-18Z SUN. MODEL SOUNDINGS INDICATES DECENT INSTABILITY WITH LI/S OF -5 TO -7 AND CAPES 1500-2500 J/KG ACROSS CWA BY 00Z SAT. SOUNDING DATA INDICATES A DECENT CAP BUT NOT AS STRONG AS THURSDAY WITH H70 TEMPS COOLING TO +7C BY 00Z SAT. SOUNDING DATA RETURNS DECENT LOW LEVEL RH BETWEEN 06-12Z SAT. 305K ISENTROPIC SFC INDICATES SOME LIFT AND SOME COND PRES DEF ACROSS CWA BY 00Z SAT. BEST COND PRES DEF NORTH OF CWA. SOME COND PRES DEF AND LIFT RETURNS AGAIN FROM 18Z SAT-00Z SUN. 850MB TEMPS ARE +15C TO +18C BY 00Z SAT...850MB TEMPS THEN ARE +15C TO +18C BY 00Z SUN...AND +15C TO +19C BY 12Z SUN. ETA/GFS PLACES SOME WEAK 250MB DIVERGENCE ACROSS CWA THROUGH THE PERIOD. WITH FRONT ACROSS CWA...EXPECT TEMPERATURES SPREAD FROM NORTH TO SOUTH. WILL LEAN ON WARMER GUIDANCE TEMPS FOR TODAY. SPC PLACES FAR NORTHERN PART OF CWA AND OVER BY DANVILLE IN DAY 1...JUST NORTH OF FRONT. WILL GO SCATTERED WORDING THIS MORNING ACROSS NORTHERN CWA AND WILL WAIT FOR LATEST RADAR TRENDS. LONG TERM...MONDAY THROUGH THURSDAY... LONG RANGE MODELS HAVING DIFFERENCES ON HANDLING SYSTEMS OVER THE NEXT WEEK. VERY ACTIVE PATTERN CONTINUES THROUGH THURSDAY. MADE SOME MODIFICATIONS WITH INCREASE CHANCES ON MONDAY AND ADJUSTMENTS TO TEMPERATURES. OTHERWISE...NOT TOO MANY CHANGES IN THE EXTENDED AT THIS TIME. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && 13
Hazardous weather outlook, May 6, 11:50 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1150 AM CDT THU MAY 6 2004 ILZ027>031-036>038-071100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG AND PEORIA 1150 AM CDT THU MAY 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING THROUGH TONIGHT. THE BEST AREA FOR STRONG STORMS WILL BE ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. LARGE HAIL WILL BE THE PRIMARY THREAT. THE STORMS WILL FORM ALONG AND NORTH OF A FRONT THAT WILL SLOWLY SINK SOUTH OVER ILLINOIS TONIGHT...BUT REMAIN NORTH OF INTERSTATE 72. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT...MAINLY IN THE AREA ALONG AND NORTH OF INTERSTATE 72. THE LINGERING FRONT WILL REMAIN EAST WEST OVER CENTRAL AND NORTHERN ILLINOIS INTO EARLY SATURDAY...THEN MOVE NORTH. THE FRONT WILL FINALLY MOVE BACK THROUGH THE AREA ON SUNDAY NIGHT AND MONDAY. THE RESULT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA FROM FRIDAY INTO TUESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT. ILZ040>057-061>063-066>068-071>073-071100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...HAVANA...JACKSONVILLE...LAWRENCEVILLE... LINCOLN...MATTOON...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1150 AM CDT THU MAY 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS SOUTH OF A RUSHVILLE TO BLOOMINGTON LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA ON LATE FRIDAY THROUGH TUESDAY. THE LINGERING FRONT WILL REMAIN EAST WEST OVER CENTRAL AND NORTHERN ILLINOIS...FINALLY MOVING THROUGH THE AREA ON SUNDAY NIGHT AND MONDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:04 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 56 min |
| May 7, 5:15 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria | 60 min |
| May 7, 5:22 AM CDT | Tornado Warning | ILX | Stark | 53 min |
| May 7, 5:36 AM CDT | Tornado Warning | ILX | Marshall | 39 min |
| May 7, 6:05 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 55 min |
| May 7, 6:10 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 65 min |
| May 7, 6:15 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.